Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 16, NWS Cheyenne, WY

October 26, 20064 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Oct 26, 2006, 3:54 AM MDT for 4 counties in Nebraska. It took effect at Oct 26, 2006, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2006, 3:54 AM MDT (09:54 UTC)
In effect from
Oct 26, 2006, 6:00 AM MDT
Expired
Oct 26, 2006, 6:00 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 260954
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
354 AM MDT THU OCT 26 2006

NEZ020-021-054-055-270000-
/O.NEW.KCYS.WI.Y.0016.061026T1200Z-061027T0000Z/
BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
354 AM MDT THU OCT 26 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

YOU CAN EXPECT NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

RUBIN
2 follow-up statements
000 
WWUS75 KCYS 261831
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 PM MDT THU OCT 26 2006

NEZ020-021-054-055-270000-
/O.CON.KCYS.WI.Y.0016.000000T0000Z-061027T0000Z/
BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1231 PM MDT THU OCT 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

GUSTY NORTH WINDS OF 25 TO 35 MPH SHOULD BE EXPECTED.

AS OF NOON TODAY THE HIGHEST GUST IN THE PANHANDLE WAS 39 MPH
AROUND 11 AM AT THE SIDNEY AIRPORT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$
GRIFFITH
000 
WWUS75 KCYS 262355
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT THU OCT 26 2006

NEZ020-021-054-055-270045-
/O.EXP.KCYS.WI.Y.0016.000000T0000Z-061027T0000Z/
BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
555 PM MDT THU OCT 26 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM...

THE WIND ADVISORY WILL EXPIRE AT 6 PM AS SPEEDS HAVE DECREASED BELOW 
30 MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:30 AM MDT, 24 minutes earlier.

Area forecast discussion, Oct 26, 3:30 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR WIND ADVISORY
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MDT THU OCT 26 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT.

TODAY...PRIMARY CHALLENGES ARE SNOWFALL AMOUNTS AND DURATION THIS
MORNING. UPPER TROUGH CONTINUES TO MOVE SOUTHEASTWARD INTO
NORTHEASTERN NEW MEXICO BY MIDDAY. INFRARED SATELLITE IMAGERY...
DOPPLER RADARS AND SURFACE OBSERVATIONS SHOW NOT A LOT OF SNOW
FALLING ACROSS SOUTHEASTERN WY/WESTERN NEB. MESOSCALE/DYNAMIC LIFT
AS EVIDENCED BY 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC FORCING
WILL WANE THIS MORNING. DOESN/T LOOK LIKE MUCH ADDITIONAL SNOWFALL
ACROSS THE SNOWY RANGE...SO WILL NOT EXTEND THE SNOW/BLOWING SNOW
ADVISORY THERE..AND WILL REASSESS THE SITUATION AROUND 12Z (6 AM).
DURING THE AFTERNOON...ONLY SCATTERED MOUNTAIN SNOW SHOWERS EXPECTED
AS LOW/MID LEVELS DRY AND STORM SYSTEM MOVES INTO NORTHERN TX.
MAXIMA ABOUT 15F BELOW NORMAL PER THICKNESS TRENDS.

TONIGHT/FRIDAY...BRISK NORTHWESTERLY FLOW ALOFT PREVAILS WITH DECENT
LOW/MID LEVEL GRADIENTS...THUS IT WILL BE WINDY WITH PERIODS OF
MID/HIGH LEVEL CLOUDINESS. LIMITED MOUNTAIN SNOW SHOWERS EXPECTED
ACROSS THE SNOWY RANGE. HIGHS FRIDAY BACK IN THE 40S/50S WITH 700 MB
TEMPERATURES NEAR -2C.

FRIDAY NIGHT...NOT AS COLD WITH LOW LEVEL WARMING AND DECENT SURFACE
PRESSURE GRADIENT KEEPING THE ATMOSPHERE WELL MIXED.

.LONG TERM...DRY CONDITIONS ARE EXPECTED TO DOMINATE THE CWA FROM
SAT THRU WED.  AN UPPER RIDGE WILL BE ALONG THE WEST COAST SAT.
THIS WILL RESULT IN NW FLOW ALF OVR THE CWA WITH DOWNSLOPE WINDS AT
THE SFC.  THE UPPER RIDGE WILL GET FLATTENED SUN BY AN UPPER LEVEL
TROUGH MOVING ACROSS SOUTHERN CANADA RESULTING IN WRLY FLOW ALOFT
AND AT THE SURFACE.  FOR MON A WEAK UPPER TROUGH WILL MOVE ACROSS
THE CWA WITH A COLD FRONT MOVING ACROSS THE AREA MON NIGHT AND TUES
MORNING.  NW FLOW WILL THEN DEVELOP TUES AS THE UPPER TROUGH MOVES
TO THE EAST.  WEST TO NW UPPER FLOW WL CONT INTO WED.  HIGH
TEMPERATURES WILL BE AROUND 7 TO 10 DEGREES ABOVE NORMAL SAT AND
SUN...THEN AROUND NORMAL FOR MON THROUGH WED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY THROUGH 6 AM TODAY FOR WYZ063.
NE...WIND ADVISORY UNTIL 6 PM TODAY FOR NEZ020-NEZ021-NEZ054-
     NEZ055.

&&

SHORT TERM...RUBIN
LONG TERM....KMD
Hazardous weather outlook, Oct 25, 4:03 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
403 AM MDT WED OCT 25 2006

WYZ061-062-064>066-261015-
SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-
403 AM MDT WED OCT 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDSPREAD RAIN AND SNOW SHOWERS WILL OCCUR TODAY WITH NUMEROUS
SNOW SHOWERS TONIGHT. TEMPERATURES WILL TURN MUCH COLDER THIS
AFTERNOON AND TONIGHT IN THE WAKE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-261015-
SNOWY RANGE-
403 AM MDT WED OCT 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THIS AFTERNOON
AND TONIGHT. WIDESPREAD SNOW WILL DEVELOP THIS AFTERNOON AND
CONTINUE TONIGHT. BRISK WINDS WILL PRODUCE AREAS OF BLOWING SNOW
AND REDUCED VISIBILITIES. TEMPERATURES WILL TURN COLDER THIS
AFTERNOON AND TONIGHT BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-067>070-261015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
403 AM MDT WED OCT 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS RAIN SHOWERS WILL DEVELOP TODAY WITH RAIN AND SNOW
SHOWERS TONIGHT. IT WILL TURN WINDY AND COLDER THIS AFTERNOON AND
TONIGHT BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.